# SDR 2006FA0000096

- Difficulty date: January 17, 2006
- Submitted: January 30, 2006
- Operation: General aviation
- Aircraft: N2164K
- Make and model: Mooney M20R
- Aircraft serial: 290172
- Engine: Cont IO550*
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Transmitter
- Condition: Intermittent
- Location: Elt
- Part time: 532 hours
- Component: Elt
- Component part number: AK450
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELT TRANSMITTER WAS REMOVED DURING ANNUAL FOR BATTERY REPLACEMENT AND TESTING.  UPON TEST WITH BATTERIES REPLACED.  THE UNIT ON/OFF WAS INTERMITTENT AND THE REMOTE OPERATION WAS INTERMITTENT.  UNIT IS APPROXIMATELY 7 YEARS OLD.   TREND OF FAILURES ON THIS MAKE AND MODEL OF ELT.  SUSPECT INTERNAL DETERIORATION OF COMPONENT SECURITY.  (K)
